MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY

BOSTON SCIENTIFIC CORPORATION ROTAPRO; CATHETER, CORONARY, ATHERECTOMY
Model Number 3243
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia (1942); Myocardial Infarction (1969); Reduced Blood Flow (4598)
Date of Event 02/18/2025
Type of Reportable Event Death
Event or Problem Description
It was reported a patient death occurred.During the procedure in the right coronary artery (rca), ostium subtotal, the lesion was moderately tortuous, severely calcified and 90% stenosed.A 6f guiding catheter was selected for treatment , and then replaced with a 7f catheter.Initially a non-boston scientific wire was used, then changed to a rotawire floppy via a microcatheter, along with a 1.75 mm rotapro.Four runs of rotational atherectomy were conducted, each about 20 seconds, with a maximum rpm drop of 15 k.However, no reflow occurred, leading to balloon angioplasty and implantation of two stents.There was no antegrade flow observed in the coronary artery (no timi flow), causing av block, and requiring a temporary pacemaker.Complications that were encountered included myocardial infarction/ischemia and further interventions included administration of isoprel, agostat, katechomalin, atropin, and use of a temporary pacemaker.Following the procedure, the patient was transferred to the critical care unit (ccu).Though no device malfunctions occurred, the physician is unsure if the device or procedure contributed to the complications.However, further information confirmed death of the patient on an unknown date.

Brand Name
ROTAPRO
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21572780
Report Number2124215-2025-14604
Device Sequence Number18229571
Product Code MCX
UDI-Device Identifier08714729893370
UDI-Public08714729893370
Combination Product (Y/N)N
Initial Reporter CountryAU
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/21/2025
Device Model Number3243
Device Catalogue Number3243
Device Lot Number0031280523
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Initial Report FDA Received Date03/11/2025
Date Device Manufactured03/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown